MAUDE Adverse Event Report: ACUFOCUS, INC. KAMRA; CORNEAL INLAY

ACUFOCUS, INC. KAMRA; CORNEAL INLAY
Model Number ACI 7000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Abrasion (1789); Corneal Ulcer (1796); Intraocular Infection (1933)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The reported information stated the inlay was explanted for a (b)(6) year old female patient approximately 24 days postoperatively due to an infection, abrasion, and haze over the inlay.
 
Additional Manufacturer Narrative
The correction is required as some patient details between this event and the event (b)(4)/mdr3008401069-2016-00017 were comingled.Additional verification of the information was required and was performed on 12/13/2016 via onsite visit at the (b)(6) eye care facility.
 
Event or Problem Description
The reported information stated the inlay was explanted from the right eye of a (b)(6) female patient approximately 24 days postoperatively due to infection/keratitis, haze and an abrasion over the inlay.A corneal abrasion was initially noted 11 days postoperatively coupled with the patient's history of cold sores.It was attributed to a (b)(6) infection and treated with (b)(6).Following explantation of the kamra corneal inlay, the abrasion progressed to a (b)(6) ulceration with hypopon.The cornea was debulked, vancomycin and tobradex were prescribed to treat the ulceration along with an increase in the acyclovir dosage.As of (b)(6) 2016, it was reported that the patient's ulcer is 50% smaller and the patient is doing better.

Brand Name
KAMRA
Common Device Name
CORNEAL INLAY
Manufacturer (Section D)
ACUFOCUS, INC.
32 discovery
suite 200
irvine CA 92618
MDR Report Key5984924
Report Number3008401069-2016-00018
Device Sequence Number541965
Product Code LQE
UDI-Device Identifier00813359020007
UDI-Public00813359020007
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P120023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model NumberACI 7000
Device Catalogue Number76043
Device Lot NumberA553-0415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date10/28/2016
05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR